MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ACCESSORIES; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ACCESSORIES; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 96-414-320
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received a report about a bubble sensor defective.No patient impact reported.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no known patient involvement.H11: livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: through follow-up communication livanova learned the device serial number which was used during the surgery.Model/serial numbers have been added to the dedicated d.4 section.Also unique identifier (udi) number have been updated accordingly.In addition, it was learned that the issue was related to an error message "bubble sensor defective" displayed on the essenz console.Based on the information received (presence of error message "bubble sensor defective"), the event has been re-assessed as not reportable.In case of bubble module/sensor failure, the user is warned through warnings/error messages on essenz cockpit and audible tone.In such situation, as per device instructions for use, the user is required to troubleshoot the problem to identify and eliminate the cause of the alarm.If this is not possible, the user is required to replace the bubble sensor/module.In the extreme situations: an air bubble may pass undetected during troubleshooting phase while warning message are displayed and the pump would not stop.The situation in which the bubble detection function is malfunctioning, and air is delivered to the patient right after the warning message is displayed is unlikely to occur.An air bubble may transit, the bubble alarm sounds, and the pump is not stopped due to link between pump and bubble detection function being interrupted.The situation in which the arterial pump is no longer monitored by the bubble detection function and air is delivered to the patient right after the warning message is displayed is unlikely to occur.However, an arterial filter must always be used as per device instruction for use to further mitigate the risk of embolism.In addition, the user is required to take extra care while completing the perfusion without the control or monitor.Thus, any failure of bubble monitoring/control function which may result in under-sensing before procedure with presence of error messages, is not likely to result in death or serious injury and the event is assessed as non-reportable malfunction.Similar issue has been complained about by other customers and the returned sensors showed internal electrical damage.The supplier of the bubble sensor detector was notified of the event to address the reported failure.Based on the above facts, the most likely root cause has been traced back to the internal electrical failure of the bubble sensor.
 
Event or Problem Description
See initial report.

Brand Name
ACCESSORIES
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20018793
Report Number9611109-2024-00373
Device Sequence Number8590800
Product Code DTQ
UDI-Device Identifier04033817902423
UDI-Public(01)04033817902423(11)220912
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-414-320
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown